CSN Login
Members Online: 5

You are here

Not Pregnant

airborne72's picture
airborne72
Posts: 278
Joined: Sep 2012

Everyone:

There is nothing as precious and promising as a pregnant mother, so please don't take any offense in the title of this post.  I selected it because it is very descriptive and relative to my condition, plus my daughter-in-law is currently enduring the last two weeks of her third trimester and she relates to this condition.

Last Friday I had my post neoadjuvant CT scan.  On Saturday morning I noticed that both my left hand and left ankle were swollen.  No pain, just swollen.  That condition has persisted for 5 days but now just afflicts my ankles.  They look just like the ankles of a mother who is 8+ months pregnant.

Obviously this swelling was caused by the solution and injection used during the CT scan.  I have had CT scans before (most recent in June) but I have never had this reaction.  Considering my place in life (rectal cancer) I am now paying close attention to anything that is not normal for me.  Swollen ankles are not normal for me.

Has anyone else had this reaction to a CT scan injection?  Should I have any concern or just be proud of my cankles (for someone with a BMI that hovers around 20, cankles are very obvious).  I am not vain - just curious.

Jim

Annabelle41415's picture
Annabelle41415
Posts: 6549
Joined: Feb 2009

Well pregnant would probably cause the swollen ankles and stuff and I'm congratulating you on your DIL and your new grandchild upcoming.  That is a wonderful event and you shortly will be celebrating a new life. 

I've heard of the CT injection causing many side effects so I'm sorry that you experienced it.  I'd just keep your doctor informed with all of this and let them know at next scan you had a reaction.

Hope you feel better soon.

Kim

NHMike
Posts: 214
Joined: Jul 2017

I assume that you're referring to the contrast solution. I had this for at least one of the CT scans and the MRI. The solution kind of washes over the upper part of your body and then you feel like peeing. I do not recall anything happening to the hands, ankles or feet. The scans were prior to the Xeloda.

I asked about my foot condition at the radiology lab and the doctor said that I shouldn't cover my toes where there was a cut. I also showed him the black toes. He then took a look at the palms of my hands. I suspect that he was looking for swelling. They do feel a bit odd but it could be explained by a couple of other things (like doing pullups).

Perhaps the contrast in combination with the 5FU caused this.

Have the other problems gone away?

 

 

ron50's picture
ron50
Posts: 1729
Joined: Nov 2001

Long term side effects of cancer and chemo is nephrotic syndrome of the kidneys. Untreated i lose up to 8 grams of protein thru my urine in twenty four hours. Like everything in life they have figured out the baseline for the max protein loss per day. It is 150 mg. To simplify things protein is vital to life . If you lose protein you also lose the fluid component of your blood it seeps out of the veins and settles in the lower legs  and feet causing Oedeema. a lot of the chemicals used in cancer treatment are unkind to our kidneys . in most cases the oedeema is not permanent and resolves after the substance that causes it is cleared by the kidneys. Oedeema is not good and can raise the incidence of problems like blood clots , embolism and stroke. I have to take cyclosporine , a transplant grade immuno-suppressant to manage my protein loss. It is worthwhile mentioning your oedeema to your doctors , it may be nothing or it just may be serious. Ron.

Subscribe to Comments for "Not Pregnant"